Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


constant headache
Dec 17, 2004

Hi,

Ive been having trouble with headaches. My HIV background is as follows. Born in 1960, diagnosed October 1997, 50k viral load, 175 CD4 count. Didnt take to AZT but worked well with a combo that included Zerit until lipodystrophy facial wasting effects in 2000. Currently on Kaletra Viread Epivir combo with Lipitor for cholesterol. Got headaches early on with each attempt of three or four different antidepressants such as Paxil, Welbutrin, and Selexa so stopped each and now just try to fight depression through diet, exercise and willpower.

Now for the current headache problem. Starting in fall of 2003 I started getting headaches that reached 24/7 by the holidays so I worked with my doctor on them. Tried migraine medication to no avail and only got minor relief from aspirin. Have always had borderline high blood pressure and tried medication for it but there was no effect on the headaches. In case the headaches were related to my meds, the doctor had me stop all medication but after eleven days, even though there may have been some reduction in the headache, it certainly never went completely away so I went back on the meds hoping the vacation did not cause any drug resistance and apparently it did not. My viral load has remained undetectable, which occurred six weeks after beginning treatment back in 1997 and my CD4 count now remains between 500 and 700.

By spring 2004 I saw a neurologist who suggested a different blood pressure med, Atenolol, and it seemed to work, the headaches greatly reduced. I started with 25 mg but since the headaches werent completely gone I moved up to 50 mg but my pulse dropped further than my doctor liked so I went back to 25 mg. Things went pretty well until this fall again where the headaches started and it is now back to the 24/7 headache and Im back on 50 mg of Atenolol. I wonder if the headaches are caused by something seasonal, maybe theres a slight carbon monoxide leak from my home heating system not strong enough to kill me but enough to give me the headache, or is it the meds or something else. I tried over the counter allergy medication too. Also I should mention that I frequently have low level nausea which may be related to having the headache or from whatever is causing the headache.

I dont know where else to turn, the constant headache is becoming unbearable. Any suggestions?

Thanks, Bob.

Response from Dr. Henry

I assume you have had head imaging done (MRI/CT)with no obvious problems. In cases like yours I sometimes refer to either a headache specialist or pain specialist (for example acupuncture or stress/yoga/exercise helps some patients but not predictably). KH



Previous
Questions about my regiment
Next
Sustiva/Truvada: Lactic acidosis?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement